Doctor insights on:
Allergic Reaction To Neosporin
Itchy rash typically: The neomycin component of neosporin is a well known and fairly common trigger of allergic contact dermatitis. The rash is itchy, red and occurs where the medication came into contact with the skin. The mechanism is similar to poison ivy type rash. An allergy skin test is available if the diagnosis is in question.
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
What do I do for an allergic reaction to Neosporin on my ears, it has blistered and cracked in just one day. Do I wash with antibacterial soap? Benadr
Try cortisone cream: Your best bet is hydrocortisone cream OTC. If it does not fast or well enough, you will need to see your doctor to get a more potent Rx cortisone preparation. Unfortunately the damage has already been done and thus simply wash it out with soap and water would be fine (if in the ear canals and not outer ears, but sure to dry the canal out gently with a Qtip since alcohol will cause to much pain.
Is it safe for me to have a shingles vaccine if I had an allergic reaction to neosporin and was told that I was allergic to the neomycin in it?
Neosporin: Neosporin is a very common allergen, as is Bacitracin (both are very commonly used). Interestingly, neither is better than vaseline at preventing infection, but both are usually better at treating one. So, if you have a scratch, simple use of vaseline (or equivalent) is best to prevent an infection, and save the antibiotics for a proven infection. Stop using neosporin if it causes a rash for u.
I had a small growth removed and I was told to put neosporin on the area but I had an allergic reaction how do I get it to heal properly?
Neomycin allergy: Bacitracin, or Double Antibiotic ointment is an over the counter option for people who have neomycin sensitivities (the most common culprit in Neomycin). Otherwise, washing twice daily with hypo allergic soap and water and keeping the wound covered should help prevent infection.See 1 more doctor answer
My fiance' used neosporin on his self without me knowing it gave me an allergic reaction. I'm very irritated, its red, and swollen.
Use hydrocortisone: Neomycin is a very common cause of contact Dermatitis (itchy blistering rash similar to poison ivy) I am surprised it was released for OTC use in the first place. You can use topical hydrocortisone cream 1% twice a day and replace it if you wipe it off. It is going to take approx a week to resolve. If it is too uncomfortable you might need stronger meds but will need to see a doctor.
My son seems to be allergic to neosporin. How can I remove it from. His skin and prevent further reaction?
Wash off: Wash the neosporin off with warm water. Just never use it again. It's very common to have skin allergy to neosporin. Wrap the area gently in gauze with nonstick pad over the wound.See 1 more doctor answer
Why does using neosporin frequently increase ur risk to develope allergic reactions? What kind of allergic reactions?
He has a bass reaction to bites but he has a dime sized bite that pusses up an it's on his calve n really red what should o do Neosporin or ER??
ER or urgent care: Infected bite may lead to cellulitis which may require antibiotics. Have the child examined by a Doctor.
I have a lesion sight and I put neosporin on it and had a reaction. How do I get rid of the rash?
Stop neosporin: Many people will have a reaction to Neosporin, or Triple Antibiotic. Try using Polysporin (bacitracin and polymyxin) or bacitracin instead. If the infection is under control, you can try hydrocortisone for any itching. If the lesion persists, it should be evaluated by a Dermatologist.See 1 more doctor answer
Where can I get a patch test for neomycin allergy? I want the shingles vaccine but had a bad reaction to neosporin plus 10 years ago.
Neosporin: Discuss with a dermatologist trained in allergic reactions- neosporin has many reactions.See 2 more doctor answers
Possibly: It is possible to have a true allergy to neosporin or one of the ingredients of neosporin. Additionally, neomycin (one of the ingredients of neosporin) can be irritating to the skin, especially if used over a long period of time or if covered by a bandage. Although this reaction is not a true allergy, the irritation often has similar characteristics of an allergy reaction. See your doctor.See 1 more doctor answer
Likely yes: If you have an allergy to one of the antibiotics in neosporin (bacitracin, neomycin, or polymixin b), you can use mupirocin, which has a different chemical structure. Some people can be sensitive to the other ingredients that could potentially be in both medications (preservatives or additives, but not usually the petroleum jelly), but this is exceedingly rare. Ask your doctor for more info.
Depends what for: For instance cipro, (ciprofloxacin) zithromycin ; Nitrofurantoin would both be quite safe. Cephalosporins, such as Keflex or suprax are probably safe, but there is some cross-reactivity at times between penillins ; cephalosporins. Trimthoprim without sulfa would also be ok but bacrtim or septra because they contain sulfa.
Are there any common ingredients in Robitussin (guaifenesin) and neosporin that I could be allergic to?
Neosporin more like: Robitussin (guaifenesin) has various formulations, often with guiafenesin, which is pretty well tolerated. Rare to truly see an allergy. However, neosporin ointment can certainly cause allergic contact dermatitis on the skin or mucous membranes, either from the antibiotic itself, or an excipient in the preparation. However, are you referring to hives (urticaria)? Then I'd see allergist or dermatologist.
Neosporin: People have a tendency to assume that neosporin does not cause side effects because it is a widely available and frequently used nonprescription product. However, this is simply not the case. In fact, many healthcare providers now recommend that people avoid products with neomycin (including neosporin), as neomycin is more likely than most other antibiotics to cause allergic reactions.See 2 more doctor answers
You need a Rx: Depends on the type of infection you are treating. For staph, an rx ointment can be used.
- Talk to a doctor online
- Neosporin allergic reaction
- How to treat allergic reaction to neosporin?
- Allergic to neosporin
- Neosporin allergic reactions
- Is it possible to be allergic to neosporin?
- Allergic reaction
- Is allergic reaction a symptom of allergic rhinitis?
- Allergic reaction to makeup treatment
- Allergic reaction to neosporin symptoms